MY DOG ALT/SGPT IS 2370 AND HIS AST IS 268. HE WAS SICK FOR A WEEK AND THE VET PUT HIM ON REGLAN.?
WHEN HE WENT OFF REGLAN HE STARTED TO GET SICK AGAIN. THE VET GAVE HIM REGLAN AGAIN AND HE STARTED TO PEE AN AMBER COLOR. THREE SAYS LATER THE VET THOUGHT HE LOOKED LIKE HE WAS BEGINNING TO HAVE JAUNDICE. WHEN HE GOT HIS BLOOD WORK BACK IT WAS NORMAL EXCEPT FOR THE AST AND ALT LEVELS WERE HIGH. I TOOK HIM OFF REGLAN AND HE IS EATING NOW BUT STILL PEEING A LITTLE LIGHTER AMBER COLOR THAN BEFORE. HIS IS ACTING NORMAL FOR TWO DAYS NOW AND EATING MORE. THE VET SAID HE NEVER SAW LEVELS THIS HIGH AND FEELS LIKE HE IS A LOSS CAUSE. AS PER MY VET I HAVE CONTACTED CORNELL AND UNIVERSITY OF PENN BUT HAVENT GOTTEN ANY ANSWERS. SOMEONE TELL ME THAT THEY CAN GIVE ME ANY INSIGHT. I GIVE HIM ALOT OF WATER AND IT SEEMS TO HELP. COULD IT BE THE REGLAN OR COULD HE GOT INTO SOMETHING. ANYTHING THAT CAN EXPLAIN THE HIGH ALT AND AST LEVELS?????I AM SO UPSET, CONFUSED, AND WORRIED.
- NCSU Happy DogLv 510 years agoFavorite Answer
Ask your Doc about a Bile Acids Profile, a blood test to see how his liver is functioning. Liver supplements are an option, such as Denosyl or Marin, from Nutramax Laboratories, tested supplements that contain the professed contents on the label, unlike many OTC suppl.
Reglan is metaclopramide and helps reduce vomiting, nausea, and improve GI motility in upper tract. It does not affect the liver or kidneys. Monitoring mucous membranes is more informative of liver status than monitoring urine. Closely observing urine is relevant for kidney disease or failure, not liver.
Consistently have his liver chemistry checked to see if these elevations are constant or if they decrease back to normal limits.
Recheck chemistries within 30 days of his initial bloodwork are usually less expensive than the initial fee.
Ensure the diet is low in fat, very easily digested and absorbed, and of high quality, so there is less chance of toxicity from an outside source, such as a food source, subjecting him to a contaminant.
Look for "veterinary specialists," board-certified veterinarians who have experienced a residency in a specialized field, such as nutrition, oncology, or surgery, and are constantly handling cases such as yours, and gaining continuing education to stay informed on new treatments, diagnostics, and effective techniques of patient care. These are at vet schools as well as specialty hospitals. Some travel and are mobile, traveling to general practice hospitals to offer their services.
- synisterkatLv 510 years ago
I had a kitty with similar labs. Vet said nothing we could do. A week later kitty is eating and fine and is still alive 7 months later. The only thing I could figure was that is was a reaction to anesthetic performed several weeks earlier. The liver is the trash can for the body so could pup gotten into anything, or??? I don't think it would be the Reglan, if I recall that is something to help with digestion/vomiting. Sometimes they just get better and we don't know what happened. I wish you the best of luck and will keep my fingers crossed for you.
- AussieLv 610 years ago
I know you are upset, but please take the CAPS LOCK off, as it appears you are yelling at us!
I feel you are doing everything you can. The only thing I can suggest, is that you ask your Vet for a referral to a teaching Vet hospital, or university lab, so they can run a barrage of tests on his blood work. If not, try another Vet, and see if he can identify the problem via a different avenue of investigation.